Hail, Graves
- When
- March 24, 11:26 PM CST
- Where
- Graves County, 1 mi ENE of Mayfield
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.736, -88.613
Thunderstorms developed near a surface low over central Missouri during the warmer and more unstable afternoon hours of the 24th. Although these storms weakened before reaching western Kentucky, a few of the storms produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms developed near a surface low over central Missouri during the warmer and more unstable afternoon hours of the 24th. Although these storms weakened before reaching western Kentucky, a few of the storms produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 24, 4:16 PM CST, 7 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 516 PM CDT Sun Mar 24 2019 .UPDATE... Issued at 514 PM CDT Sun Mar 24 2019 Updated Aviation discussion for 00Z TAF Issuance. && .SHORT TERM...(THIS EVENING THROUGH Tuesday NIGHT) ISSUED AT 215 PM CDT SUN MAR 24 2019 All of the weather is essentially in the first 24 hours. Satellite has the low over northwest Missouri. A few thunderstorms on-going early this afternoon over northern Missouri. A few are starting to develop along the cold front in central Missouri As the low and associated cold front move east expect more thunderstorms to develop. SWOMCD (see for details) recently issued for southeast Missouri and southern Illinois. Expect storms to develop over the next couple of hours and then develop/move east. Severe storms are possible with hail and potentially some damaging winds if the storms can become more linear. There is a small tornado threat especially near the surface low mainly over the northwest part of our CWA. Used a combination of the latest CAMS in an attempt to follow the main showers/storms across the area. They will likely linger into tomorrow mainly across the northern sections. High pressure moving across the Great Lakes will gradually dry us out by late Monday. .LONG TERM...(Wednesday THROUGH Sunday) ISSUED AT 157 PM CDT SUN MAR 24 2019 Forecast confidence is rather high for a mostly dry period Wednesday through Friday with temperatures at or above normal. Confidence decreases over the weekend, as the medium range models struggle with the details of an active split flow regime aloft. On Wednesday, surface high pressure will be building to the east of our region, as a ridge aloft builds overhead. South winds will develop and lead to a warm up to near normal levels. The region should remain in a warm advection pattern Thursday and Friday, but the active surface boundary should stay to our north. Therefore, we should warm well above normal both days, and for the most part we should be dry through this period. However, a few light showers cannot be ruled out over southeast Missouri, southern Illinois and southwest Indiana. The 12Z medium range models disagree on how much troughing will develop over the Rockies and Intermountain West by Friday, and how energy there will interact with a larger-scale trough over southeast Canada and the Great Lakes. The Canadian has a closed Rockies/Plains system with a deep surface low by 12Z Saturday, while the ECMWF takes all of the energy and absorbs it into a more amplified northern stream flow. The GFS is in between and has been fairly consistent, so we will lean heavily toward its solution for the weekend forecast. Showers will increase from the west late Friday night and then spread eastward through the entire area through the day Saturday. At least a slight chance of thunderstorms will accompany the main band of showers, but severe weather is not expected. The cold front will move southeast through the area Saturday and should bring an end to the showers as it passes. The fly in the GFS ointment is a secondary wave that will stream over the area late Saturday night through Sunday. Significant cold advection in the low-levels will take temperatures into the mid and upper 30s by daybreak Sunday, so it will be possible for some snowflakes to reach the ground over portions of the area. Temperatures Sunday will be well below normal with some locations struggling to reach 50F. Given the inherent lack of forecast confidence associated with this split flow regime, expect significant adjustments to the weekend forecast through the work week. && .AVIATION... Issued at 514 PM CDT Sun Mar 24 2019 Low VFR bases will lower to MVFR as showers/storms move in with front this evening/overnight. Vsbys will also drop to MVFR, although if a storm moves overhead, certainly IFR is a possibility. The front makes its pass late tonight, after which winds shift to the northwest, then north, and IFR cigs set in. They will linger into/thru much of the daytime tmrw, slowly lifting into the MVFR range during the pm hours. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 1005 PM CDT Sun Mar 24 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1005 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight An isolated strong storm may still be capable of small hail or possibly damaging winds, but the primary severe threat has diminished for the night. Locally heavy rain and lightning will remain overnight hazards. Refer to River Flood Warnings and Statements for the latest on river flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday A small chance of thunderstorms is forecast over the entire region Friday night through Saturday. Severe weather is not expected. Refer to River Flood Warnings and Statements for the latest on river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
917 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 WSW OAKLAND CITY 38.32N 87.39W
03/24/2019 E0.75 INCH GIBSON IN PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
922 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL 3 ESE GRIFFIN 38.20N 87.86W
03/24/2019 E0.75 INCH POSEY IN PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 5 SSW PATTON 37.44N 90.04W
03/24/2019 BOLLINGER MO EMERGENCY MNGR
A ROOF WAS TORN OFF OF A BARN, AND A COUPLE
OF PORTABLE BUILDINGS WERE TOSSED. TOPS OF
SEVERAL TREES REPORTED AS TWISTED.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1014 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG 6 SSE PATTON 37.43N 89.96W
03/24/2019 BOLLINGER MO EMERGENCY MNGR
A MOBILE HOME WAS ROLLED APPROXIMATELY 150
YARDS FROM ITS ORIGINAL LOCATION.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1044 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG 6 SSE PATTON 37.43N 89.96W
03/24/2019 BOLLINGER MO EMERGENCY MNGR
A SINGLE WIDE MOBILE HOME WAS ROLLED
APPROXIMATELY 150 YARDS FROM ITS ORIGINAL
LOCATION. NUMEROUS TREES DOWN AND DOWN POWER
POLES ALSO REPORTED.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1113 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 1 ESE CHRISTOPHER 37.97N 89.04W
03/24/2019 FRANKLIN IL EMERGENCY MNGR
PORTIONS OF A POLE BARN WERE BLOWN OVER 100
YARDS NORTHEAST FROM THE ORIGINAL LOCATION
ON 15TH STREET JUST EAST OF URBIAN RD.
&&The Paducah radar (KPAH), 40 km away, was scanning. The volume nearest the first event began at 05:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 806025.